Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Giddiness, vomiting sensation and nervousness. What could be the underlying cause?

Answered by
Dr.
Dr. Sriram Nathan

ENT Specialist

Practicing since :1996

Answered : 1025 Questions

default
Posted on Tue, 3 Dec 2013 in Ear, Nose and Throat Problems
Question: Sir, yesterday after lunch , all of a sudden i got giddiness,vomittig sensation , nervousness, all around me revolving like feel cant seat , i have to walk with help of colleague ,motion, fear etc if i sleep on bed then ok otherwise if i seat all around me revolving/moving like feeling , vomiting sensation continue for last 5/ 6 hours but no actual vomiting only sensation . i have taken glucose water & stemistil & rest for 2/3 hours on bed in our office. then gone home by compnay bus. kindly advice . thanks
doctor
Answered by Dr. Sriram Nathan 25 hours later
Brief Answer: could be a simple vertigo Detailed Answer: Hello XXXX and welcome to health care magic, I am Dr Sriram Nathan an ENT surgeon who has been treating thousands of patients with giddines over the years. Since you have mentioned that you had giddiness especially on getting up and you are better on lying down I would assume a peripheral vestibular problem which was the cause of your giddines. This simply means that you may have been suffering from either benign positional paroxysmal vertigo or one of the other common cause due to the problems in the inner ear. At the offset let me assure you that in spite of your multitude of problems, we can tackle all of them and you shall definitely feel better, it's only a matter of time. You need to understand that this is a common cause of giddiness and is treatable and curable so do not worry. You need to consider these: 1. Do not make sudden movements and do not look up or bend down suddenly 2. I would routinely start my patients on tablet called betahistine 48 mg for the control of your giddiness. Your doctor will know about this. 3. Take lots of water and reduce your salt intake immediately. 4. While climbing stairs you need to hold the side rails for support 5. As far as giddiness concerned, the body and the brain will usually get adapted to the problem and recover in a time period ranging from two weeks to two months. During this time you must give maximum support to your brain to recover. This can be in terms mental exercise and slow and steady movements. Do not however take complete bed rest as it will hamper the fast recovery. 7. keep your sugars and blood pressure in control with the consultation of your treating physician as they have a direct bearing on your giddines. 8. Since glucose water has not helped you, in all probability you may not have hypoglycemia or low sugar as a cause of giddines so you may stop the same. However, take an adequate diet and do not fast. Wait for some time for the acute episode to subside and keep your stress (both physical and mental) under control and am sure you will recover soon If however your symptoms are getting worse and not getting controlled then you must consult both an ENT surgeon and a neurologist who can better help you out with your problem. Hope you have a clearer picture on your problem and solution and I will be more than happy to help you out if you have any more doubts regards and get well soon Dr Sriram Nathan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sriram Nathan 1 hour later
ok sir thanks for your kind reply. yes i got vertigo problem .last attack 2/3 years back & allways keeep with me STEMISTIL medicine for emergency as per doctor advice. Now again i will consult Vertigo Specialist ie ENT doctor as per your advice thanks
doctor
Answered by Dr. Sriram Nathan 3 minutes later
Brief Answer: welcome Detailed Answer: hello again, You are welcome and dont worry you will definitely get better soon regards Dr Sriram Nathan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Hypoglycemia

doctor1 MD

I am 24 years old male, 192cm ,previously 100 Kg, now 92 Kg, with juvenile diabetes ,power lifting since 6 years. 6 months ago I had an attack of hypoglycemia with convulsions after which I had suffered from triceps weakness, vertical diplopia and intermittent left ptosis. MRI and EMG were normal, acetyl choline antibodies were +6. I took mestinone for 2 weeks without any improvement. Now I am on Ronicol ( vasodilator) and multivitamins.

doctor1 MD

My daughter has been having problems for a year now. Her symptoms started as fits, lack of emotion, almost seizure like, sweating, whimpering, shaking, screaming, kicking, spots in her eyes, slurred speech, loss of memory. After a long time of visits with her ped she recommended an eeg. We went to the hospital and had this done along with an MRI. It all came back normal. Actually they told us she needed mental help and to go home and figure that out. They didn't do a panel on her or check her with a meter to see if at any time her glucose could be related. At the time they also had her on clonazepam thinking she was having seizures then requested that I wean her off them. I did that. Her symptoms remained the same but she added headaches and vomiting and anxiety to this. So she was put on Amitriptilin 5mg. After a while her stomach pain and headaches eased to few times a week instead of every day. She still has the whimpering, with nightmares, shaking, sweating, pasty face. She is hungry all the time. She eats but its not a lot and multiple times a day. One of those headaches was bad enough because she was not urinating that I took her to the ER they did a glucose and it was 62. I just had a blood draw done on her but the nurse didn't give me any numbers. She said it was all ok. So I have a meter and I've been keeping an eye on her glucose. It's the only thing that I have to go on. She gets close to lows and close to highs but they said she is still not out of range. She also has highs before she eats like 113 and then 88 two hours after she eats. Or she had one that was 122 before she ate and 78 after she ate. The doctor told me not to focus on her numbers but when she has weird symptoms of hypoglycemia with these episodes I am completely thrown off. Plus it is driving me crazy she has been poked and pushed and moved and its taking a toll on all of us. I know her list of numbers is not way out of the ordinary but I am wondering what I should be looking at here? I know I am not crazy and my gut tells me that her glucose is the key but just how I am not sure.I should also mention during these episodes she is tight her muscles are contracted and she is strong, really strong. She curls her hands and arms up and it's hard to get any juice or candy in her mouth. Her jaw is tight and she is not willing to let me in. When I do get the juice into her mouth it takes a couple minutes but then she slowly starts to come out of it. The whole time I was giving her clonazepam I was giving her juice so I never associated the juice possibly bringing her out of whatever she is doing. These episodes are not occurring out of range, like one at 78, one at 112, one at 124. Its not bad numbers at all. She shouldn't be having episodes because her numbers do not meet the minimum or max. So I am confused, what am I missing here?

doctor1 MD

Hi my name is Amy ...my concern is that I have chronic diarrhea for the past 4 weeks. I am 36 years old been diagnosed with hypoglycemia and i am anemic. I am taking tylenol arthritis everyday for pain 6 tablets daily for back & neck injuries..I am starting to loose weight because everything i eat gives me stomach pains & gas then diarrhea..sometimes it occurs right after eating & sometimes it takes a little longer .My stomach is very tender.I am not pregnant due to Tubal ligation back in 2000.Non smoker but am overweight.

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

What is mild diffuse cerebral dysfunction? What is FRIDA? What is background slowing?

doctor1 MD

my mother often feel shaky and lightheaded between meals. she was just told by a doctor that she does not have hypoglycemia